Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 6, 2019, 4:05 PM CDT for Leon County, Robertson County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 6, 2019, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:07 PM CDT | HAIL 1 | Bremond, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
161
WFUS54 KFWD 062105
TORFWD
TXC289-395-062145-
/O.NEW.KFWD.TO.W.0009.190406T2105Z-190406T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
405 PM CDT SAT APR 6 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Robertson County in central Texas...
Southwestern Leon County in central Texas...
* Until 445 PM CDT.
* At 404 PM CDT, a severe thunderstorm with a history of producing
tornadoes was located north of Franklin, or 14 miles north of
Hearne, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will remain over mainly rural areas of northeastern
Robertson and southwestern Leon Counties, including the following
locations... Marquez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3117 9669 3135 9632 3138 9632 3141 9624
3115 9611 3100 9658
TIME...MOT...LOC 2104Z 244DEG 30KT 3108 9655
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Picca1 follow-up statement
644
WWUS54 KFWD 062133
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
433 PM CDT SAT APR 6 2019
TXC289-395-062145-
/O.CON.KFWD.TO.W.0009.000000T0000Z-190406T2145Z/
Robertson TX-Leon TX-
433 PM CDT SAT APR 6 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN ROBERTSON AND WEST CENTRAL LEON COUNTIES...
At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles northeast of Franklin, or 27 miles southeast of
Groesbeck, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marquez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3126 9649 3135 9632 3138 9632 3141 9624
3115 9611 3110 9638
TIME...MOT...LOC 2132Z 244DEG 30KT 3118 9630
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PiccaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:38 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 6, 3:38 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 338 PM CDT Sat Apr 6 2019 .SHORT TERM... /Tonight through Sunday/ Thunderstorms will continue across about the southeastern 1/3 of the forecast area through early evening until large scale subsidence on the backside of a departing shortwave increases. There will continue to be a severe potential across Central Texas, mainly southeast of a line Temple to Palestine which is the only area currently not under the influence of rain-cooled outflow air. We will likely keep the Tornado Watch 38 in place in this region but remove the remainder of the counties. We anticipate thunderstorm coverage and severe threat to end quickly during the early evening hours with only some lingering showers/storms mainly across the east. Some of the high res guidance continues to indicate isolated redevelopment late this afternoon/evening across the western CWA where clouds have briefly scattered and dewpoints have recovered back into the lower 60s. Since large scale forcing and low level moisture convergence will be weak to almost nonexistent, we will keep PoPs low. A few lingering showers and storms will be possible across the southern zones overnight, but severe weather is not anticipated. We are watching for the potential for fog across the region since most areas saw measurable rainfall today and low level moisture never fully scoured out. The only limiting factor will be an increase in high clouds as the main upper trough pivots through Southwest Texas. Therefore, we will just mention patchy fog mainly across the southeast half of the region and continue to monitor cloud and visibility trends through the evening. The upper trough will deepen as it translates slowly across Central and South Texas on Sunday. Numerous showers and thunderstorms will accompany this feature with the best rain/storm chances across Central and East Texas where an MCS will likely develop. Although we will maintain the necessary ingredients for thunderstorms across the forecast area, the track of the morning MCS will largely determine the severe weather potential. We still feel the best chances for strong/severe storms will be east and south of the forecast area but we will continue to highlight at least some potential for hail and wind producing storms east of the I-35 corridor. There will also be a threat for heavy rainfall and localized flooding but again, it will likely be just south of the forecast area. 79 && .LONG TERM... /Sunday night through Saturday/ Shower and thunderstorm chances should end from southwest to northeast Sunday night through Monday as the upper low slowly rotates to the east and an upper ridge builds in from the west. The upper ridge will remain in place through the middle of the week resulting in warm and rain-free weather. The upper ridge axis will shift east of the region Wednesday night as a strong upper trough moves toward the Central Plains. Most of the energy associated with this system will remain to the north and no precipitation is anticipated Thursday. The passage of the upper trough will allow a Pacific cold front to sweep trough the region. It will become windy, dry and quite warm Thursday afternoon which should elevate the wildfire threat, especially in the west where fine fuels are a bit more abundant. Slightly cooler weather is expected Friday with the passage of a cold front. The cold front should initially come in dry, but rain/storm chances will return Friday night and Saturday as another upper low moves east out of the Desert Southwest. Temperatures through the week will be on the warm side with highs in the 70s and 80s and lows generally in the 50s and 60s. 79 && .AVIATION... /Issued 1253 PM CDT Sat Apr 6 2019/ /18z TAFs/ DFW area TAF sites: A thunderstorm complex has cleared the terminals to the east as of 1730z. While thunderstorm winds were out of the northwest with this convective system, they have since returned to the east or southeast associated with our large-scale flow regime. They should continue to become more uniform through the afternoon hours out of the east or southeast. Additional showers will spread towards the TAF sites over the next 1-2 hours, but this convection will be substantially less robust than this morning's round. Occasional lightning strikes are possible, particularly on the southeastern periphery of the Metroplex, and will continue a TS mention at DFW, DAL, and GKY through mid afternoon. Afterwards, some clearing should occur with a lull in precipitation chances occurring through the evening and overnight hours. A return of MVFR stratus is possible after midnight, although confidence in this potential and timing is quite low given interrupted low-level flow associated with convection to the southeast of the airports. Additional showers and some thunderstorms may spread into the area Sunday afternoon from the south, and have included this mention in the extended DFW TAF. Waco: Numerous showers and thunderstorms will continue across Central Texas through the early afternoon hours, occasionally impacting the TAF site. Coverage should decrease by late afternoon as activity begins to shift southeastward, but will maintain a TS mention into the early evening to account for some possible redevelopment behind the main batch. A lull in thunderstorm chances should occur late this evening and overnight, with some low stratus possibly making a return after midnight. MVFR/IFR cigs may persist into Sunday morning, with another wave of showers and some thunderstorms pivoting northward into the TAF site. Introduced showers and thunderstorms beginning at 15z, but confidence in this timing remains low. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 76 60 79 59 / 20 30 40 5 0 Waco 64 73 58 80 57 / 30 50 40 10 0 Paris 61 74 58 76 55 / 30 50 50 20 0 Denton 62 77 57 79 56 / 20 40 40 5 0 McKinney 62 75 58 77 56 / 20 40 40 5 0 Dallas 64 76 61 80 61 / 20 40 40 5 0 Terrell 64 75 59 78 57 / 30 50 40 20 0 Corsicana 64 73 60 78 58 / 30 60 40 20 0 Temple 64 74 58 80 57 / 40 50 40 10 0 Mineral Wells 61 78 57 81 56 / 20 20 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/26
Hazardous weather outlook, Apr 6, 4:38 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 438 AM CDT Sat Apr 6 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070945- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 438 AM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible today and tonight across North and Central Texas. The threat will be increasing west of I-35 this morning, encompassing most of North and Central Texas by midday, and then possibly shifting southeast of a Lampasas to Hillsboro to Canton line this afternoon and early evening. Large hail between quarter and ping pong ball size, damaging winds in excess of 60 miles per hour, and isolated tornadoes will all be possible. In addition to the severe weather, the threat of flash flooding will increase across Central Texas northeastward into East Texas this afternoon with any slow moving storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm activity will continue on Sunday mainly for areas east of Interstate 35. Strong to severe thunderstorms will be possible mainly across Central Texas and the Brazos Valley. Large hail, damaging winds and isolated tornadoes will also be possible. Depending on today's rainfall amounts, any additional rain across Central Texas on Sunday may pose a continued flash flooding potential Sunday afternoon and evening. The severe thunderstorm threat will end from west to east Sunday night with the arrival of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Saturday.
In the hours before
Special weather statement, Apr 6, 11:42 AM CDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1142 AM CDT SAT APR 6 2019 TXZ157>160-061715- Falls TX-Coryell TX-McLennan TX-Bell TX- 1142 AM CDT SAT APR 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN...EAST CENTRAL CORYELL...NORTHEASTERN BELL AND WEST CENTRAL FALLS COUNTIES UNTIL 1215 PM CDT... At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm near Morgan's Point Resort, or 7 miles northwest of Belton, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Temple, Belton, McGregor, Morgan's Point Resort, Lorena, Troy, Bruceville-Eddy, Moody and Mother Neff State Park. A Tornado Watch remains in effect until 600 PM CDT for central Texas. LAT...LON 3102 9747 3115 9767 3150 9739 3131 9710 TIME...MOT...LOC 1642Z 219DEG 35KT 3115 9753 Picca
Special weather statement, Apr 6, 11:58 AM CDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1158 AM CDT SAT APR 6 2019 TXZ160>162-174-175-061745- Robertson TX-Falls TX-Limestone TX-Leon TX-Milam TX- 1158 AM CDT SAT APR 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON...NORTHEASTERN MILAM...WEST CENTRAL LEON...SOUTHEASTERN LIMESTONE AND EASTERN FALLS COUNTIES UNTIL 1245 PM CDT... At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Rosebud, or 14 miles south of Marlin, moving northeast at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bremond, Thornton, Kosse and Marquez. A Tornado Watch remains in effect until 600 PM CDT for central Texas. LAT...LON 3096 9677 3110 9699 3156 9664 3128 9611 TIME...MOT...LOC 1657Z 216DEG 38KT 3111 9684 Picca
Special weather statement, Apr 6, 12:06 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1206 PM CDT SAT APR 6 2019
TXZ158-160-174-061745-
Falls TX-Milam TX-Bell TX-
1206 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILAM...EAST CENTRAL
BELL AND SOUTH CENTRAL FALLS COUNTIES UNTIL 1245 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rogers, or 12 miles west of Cameron, moving northeast
at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cameron, Rosebud, Rogers and Buckholts.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3079 9730 3090 9725 3103 9714 3106 9712
3112 9703 3094 9675 3093 9676 3070 9717
TIME...MOT...LOC 1706Z 221DEG 33KT 3081 9718
PiccaSpecial weather statement, Apr 6, 1:12 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
112 PM CDT SAT APR 6 2019
TXZ174-061915-
Milam TX-
112 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 215 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or near Taylor, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. This storm is being monitored for further strengthening,
which could require a severe thunderstorm warning.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3073 9727 3076 9731 3089 9726 3099 9705
3065 9679 3046 9715
TIME...MOT...LOC 1811Z 224DEG 21KT 3060 9731
PiccaSpecial weather statement, Apr 6, 2:27 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
227 PM CDT SAT APR 6 2019
TXZ162-175-062015-
Robertson TX-Leon TX-
227 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND WEST
CENTRAL LEON COUNTIES UNTIL 315 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, or 13 miles northeast of Hearne, moving northeast at 30
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Franklin and Marquez.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3093 9648 3105 9664 3131 9641 3133 9636
3117 9615
TIME...MOT...LOC 1926Z 222DEG 24KT 3105 9650
PiccaLocal storm report, Apr 6, 3:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SAT APR 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 N THORNDALE 30.69N 97.20W
04/06/2019 MILAM TX TRAINED SPOTTER
DAMAGE TO STRUCTURES AND POWER POLES. MAY CORRESPOND TO
RADAR-OBSERVED TORNADO DEBRIS SIGNATURE. TIME ESTIMATED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:26 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 6, 7:48 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Apr 6, 7:50 AM CDT | River Flood Warning | FWD | Hunt | 50 hr |
| Apr 6, 7:50 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Apr 6, 8:17 AM CDT | Special Weather Statement | FWD | Jack, Montague, Wise | 28 min |
| Apr 6, 8:43 AM CDT | Special Weather Statement | FWD | Erath | 47 min |
| Apr 6, 9:08 AM CDT | Special Weather Statement | FWD | Hood | 37 min |
| Apr 6, 9:30 AM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Apr 6, 9:53 AM CDT | Special Weather Statement | FWD | Tarrant | 37 min |
| Apr 6, 10:12 AM CDT | Special Weather Statement | FWD | Falls | 33 min |
| Apr 6, 10:28 AM CDT | Special Weather Statement | FWD | Ellis, Hill | 32 min |
| Apr 6, 10:34 AM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Apr 6, 10:59 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Apr 6, 11:00 AM CDT | Special Weather Statement | FWD | Ellis | 30 min |
| Apr 6, 11:36 AM CDT | Special Weather Statement | FWD | Rains | 24 min |
| Apr 6, 11:42 AM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Apr 6, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 43 min |
| Apr 6, 11:58 AM CDT | Special Weather Statement | FWD | Robertson | 47 min |
| Apr 6, 12:06 PM CDT | Special Weather Statement | FWD | Milam | 39 min |
| Apr 6, 12:34 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 22 min |
| Apr 6, 1:12 PM CDT | Special Weather Statement | FWD | Milam | 63 min |
| Apr 6, 1:20 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Navarro | 3 hr |
| Apr 6, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Apr 6, 2:03 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone, Milam | 3 hr |
| Apr 6, 2:06 PM CDT | Tornado Warning | FWD | Milam | 39 min |
| Apr 6, 2:27 PM CDT | Special Weather Statement | FWD | Robertson | 48 min |
| Apr 6, 2:30 PM CDT | Tornado Warning | FWD | Leon, Robertson | 45 min |
| Apr 6, 2:37 PM CDT | Tornado Warning | FWD | Milam | 38 min |
| Apr 6, 3:05 PM CDT | Tornado Warning | FWD | Milam | 40 min |
| Apr 6, 3:10 PM CDT | Tornado Warning | FWD | Leon | 26 min |
| Apr 6, 3:29 PM CDT | Tornado Warning | FWD | Milam, Robertson | 46 min |
| Apr 6, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 63 min |
| Apr 6, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 57 min |
| Apr 6, 4:23 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 3 hr |
| Apr 6, 4:38 PM CDT | Tornado Warning | FWD | Leon | 37 min |
| Apr 6, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 61 min |
| Apr 6, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 74 min |
| Apr 6, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 20 min |
| Apr 6, 6:52 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.